Includes Expert Content
Help with diagnosing skin rash...pics included
avatar
mcuf1 posted:
Hey everyone, I've had a couple of areas with rash-like symptoms on my shins for a while now. The intensity of the color seems to ebb and flow for no apparent reason, it doesn't hurt, it occasionally itches, and nothing I've thrown at it so far (heavy duty moisturizing lotions, rx lotion my gf gave me that she had for eczema, etc.) seems to put a dent in it. It also has not noticeably spread since I've paid attention to it. I was wondering if anyone here had any ideas on what I should do? I'm going to get to a dr as soon as possible but I recently started a new job so I don't want to miss work for something I see as an annoyance rather than an actual health concern. If it matters, I do have crohn's and am currently on remicade. Thank you in advance!


Reply
 
avatar
Mohiba K Tareen, MD responded:
Dear Mcuf1,

Congrats on the new job! I hesitate to give you any concrete advice -- this is because when a person is on Remicade, it suppresses the immune system. Thus, atypical skin lesions and infections can result.

Given the pics, it looks like it could be a skin condition called nummular dermatitis. However, please get in to see your doc soon.

I hope that helps
 
avatar
mcuf1 replied to Mohiba K Tareen, MD's response:
Thank you, I plan to get to a doctor ASAP but in the meantime I will try some at-home treatments I've researched online.